How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bob Your Own Question
Dr. Bob
Dr. Bob, Medical Doctor
Category: Medical
Satisfied Customers: 5331
Experience:  20 Years in Internal Medicine, Neurology and Sports Medicine
61817858
Type Your Medical Question Here...
Dr. Bob is online now

I am to be referred to Neurology following have body

Customer Question

HI, I am to be referred to Neurology following have body twitches and also jerks during sleep.
I have also been having issues with dizziness/off balance, fatigue, coldness - I have had some b lood test done which came back clear. I am waiting for cardiology appointment also, following chest pains, drop in blood pressure.
I am unsure if anything here could be linked at all ?
Submitted: 9 months ago.
Category: Medical
Expert:  Shantal-Mod replied 9 months ago.
Hello,
I'm Shantal and I'm a moderator for this topic.
I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.
I was checking to see if you had already found your answer or if you still need assistance from one of the Professionals.
Please let me know if you wish to continue waiting or if you would like for us to close your question?
Thank you,
Shantal
Expert:  Dr. Bob replied 9 months ago.

Hi Shirley-ann. How long have you been experiencing these symptoms? Are you currently taking any medications?

Customer: replied 9 months ago.
HI approx. 3 months. I have been taking citalopram 40mg for the past 2 years, omeprazole and cetirizine
Customer: replied 9 months ago.
I was taken off amlodipine in July due to a drop in my blood pressure, I had been taking these for years for raynauds
Expert:  Dr. Bob replied 9 months ago.

Has your citalopram dose changed at all in the past 6 months? Did they check your thyroid levels? Did they rule out other rheumatologic conditions? RA, lupus, sjogrens, etc can often co-exist with Raynauds. I would insist that they check for these conditions (e.g. RF, ESR, CRP, sjogren's antibodies) or refer you to a rheumatologist. This constellation of symptoms suggests something autoimmune or autoinflammatory. In situations like this, some doctors will do the tests but also try a short course of prednisone to see if symptoms improve. In some cases, the improvement is dramatic, and this helps to make the diagnosis.

Customer: replied 9 months ago.
Hi, No Change In citalopram dosage, they did check thyroid seems to be ok, I am unsure what other tests they done, did not mention any of what you have stated, although does not mean they have not been checked. My GP unsure what to do next apart wait on Cardiology. Also referring to Neurology as I have been experiencing slight body twitches during the day and more jerking some nights.
Expert:  Dr. Bob replied 9 months ago.

Ask for the blood tests listed above. This is a good place to start.

Customer: replied 9 months ago.
I will do that and see the response is
Expert:  Dr. Bob replied 9 months ago.

Sounds good. If you have no more questions, please don't forget to provide a positive rating.

Best wishes,

Doctor-Bob

Customer: replied 9 months ago.
I am booked in for Friday to get some of these tests done, should these come back ok, can I come back to you then ?
Expert:  Dr. Bob replied 9 months ago.

Yes, you can return to our thread anytime.

Customer: replied 9 months ago.
Thank you
Expert:  Dr. Bob replied 9 months ago.

You're welcome.

Customer: replied 8 months ago.
HI, I have received results of additional blood tests and they have all been normal, in addition to the symptoms above I have been experiencing sharp stabbing pains the right side of my back, sometimes between shoulder blades, and various pains in various areas. Still extremely tired a lot of times - doctor cannot give me an answer, only to see Neurologist and Cardiologist
Expert:  Dr. Bob replied 8 months ago.

In many cases like this the problem turns out to be stress and lack of sleep or poor sleep. This makes the nerves of the body hyperreactive and the muscles prone to fasciculations (twitching). Sensory nerves can be affected as well, leading to tingling, burning or sharp sensations. Consider getting a sleep study to make sure you do not have a sleeping disorder, and touch base with your mental health provider, as your celexa may no longer be helping. You may need to switch to another agent or go up on the dose. If this is not helpful, see a rheumatologist as you might be having the early signs of fibromyalgia, chronic fatigue syndrome, or another autoimmune condition that is not showing up on the standard blood tests.

Related Medical Questions